Dr wants me to try Abilify with Xanax and Prozac...kinda nervous

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

phixgrrrl
Regular Member


Date Joined May 2005
Total Posts : 227
   Posted 11/15/2009 3:54 PM (GMT -7)   
I've read on here some people love Abilify and some have had nightmarish results. I've heard that it works well w/depression but may bring out anxiety. I also know lots of ppl here are very anxious about trying new meds, which is understandable...b/c they ARE changing brain chemistry.
I think she RXed it is I've been having many weird symptoms that are freaking me out. And occasionally I get anxious about those symptoms. I believe this is to help me not think about my weird symptoms. She has me on a low dose, 1/4 of a pill. which is .5. I am also a small person, 5' 4 1/2", 125.
She wants me to go off Seroquel and basically replace it w/Abilify.

Has anyone had these drug combos? What did you think?

I know Abilfy will make me sleepy, and she said to take it at bedtime.

I have pretty much constant shaking (nervous or not) and muscle spasms throughout the day (the spasms are intermittent); the shaking is not very noticeable unless I hold my hand out--you can barely tell but it's there--it certainly affects when I do certain things, like put a barrette in my hair, put on makeup, etc. My neuro said this could be due to the upping of my Prozac (40 to 60) however it started before the increase. So I really don't want this med to upset my anxiety! Good thing I didn't want to be a doctor, eh? I'd be cutting into all the wrong things b/c I'm shaking.

As for the Xanax, I'm on 1/2 of a .25 pill 3x/ day.

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 11/15/2009 5:33 PM (GMT -7)   
Remeron is a good med taken at HS..........
SnowyLynne


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/15/2009 5:37 PM (GMT -7)   
Good point by SnowLynne. It feels to me like your Dr. is not giving you much of a chance to get used to one med without adding another as there is a 4-6 week spam for some of these meds to kick in to full therapuetic dose.

Good luck and take care.

Kitt

phixgrrrl
Regular Member


Date Joined May 2005
Total Posts : 227
   Posted 11/19/2009 8:38 PM (GMT -7)   
Well it's been maybe 3 weeks...or maybe 4, since I've upped the Prozac to 60. I don't think the Abilify is for the shaking; I had other weird things going on too. And I don't know that Prozac is causing the shaking.
And what is HS?
She thinks that all the antidepressants in the Prozac class (I suppose SSRI) won't be much different, b/c I told her my neuro wanted me to completely change to a new antidepressant. She thinks I'd get the same effects.
And again, has anyone been on Abilify with Prozac (and Xanax)?
I have not started the Abilify as I wanted to hear what some ppl here have to say. Not much apparently.

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6492
   Posted 11/20/2009 5:04 AM (GMT -7)   
Hi phixgrrrl

Sorry to hear you are having a hard time at the moment. It is becoming more common for doctors and psychiatrists to prescribe a antipsychotic with an antidepressant to help with symptoms of anxiety. I have just started taking escitalopram (lexapro) and Seroquel (quiteaipne) together and the reason the Seroquel was added was to help me wind down and deal with intrusive thoughts, I have only just started this combo so will need to wait a bit longer to see if it is helping but at the moment seems to be going good. I would say give the Abilify a go and see if it helps with those weird symptoms you were talking about , If not you could always stop the Abilify. I am not a doctor so if you have any doubts do talk it through with your doctor, Have you done CBT or similar? I found CBT good as it gave me ways of dealing with my anxiety and depression just something you may wont to look into. I hope things start to improve for you soon.

Take Care

Ben

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/20/2009 7:17 AM (GMT -7)   

phixgrrl,

HS = Bedtime.  cool


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 11/21/2009 9:33 AM (GMT -7)   
Phyxxgirl we are not doctors here. Please do not base your medical care on what people say here. You need to trust your doctors and follow their treatment plans. I wish you good luck with this new med.
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:15 PM (GMT -7)
There are a total of 2,734,467 posts in 301,216 threads.
View Active Threads


Who's Online
This forum has 151332 registered members. Please welcome our newest member, Blueswoman.
311 Guest(s), 11 Registered Member(s) are currently online.  Details
DQueen, PeteZa, Bloom93, jdcd57, time2reclaim, aloha234, sam12, Red_34, Yarbo3, Gram4plus, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer